MAUDE Adverse Event Report: MEDICAL INSTRUMENT DEVELOPMENT LABS INC (MIDLABS) DISPOSABLE 23GA VITRECTOMY CUTTER; VITRECTOMY, INSTRUMENT CUTTER

MEDICAL INSTRUMENT DEVELOPMENT LABS INC (MIDLABS) DISPOSABLE 23GA VITRECTOMY CUTTER; VITRECTOMY, INSTRUMENT CUTTER
Model Number NGP0023
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 10/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reported that they had to do a vitrectomy on a patient and when they started, the vitrector was not cutting or aspirating.They lowered the cutting settings on the whitestar signature pro and it seemed to work a little.Through follow up it was reported by the account that the vitrectomy was unplanned.It was not reported what caused it.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: information was requested but not provided.Section d6a: if implanted, give date: not applicable, as cutter is not an implantable device.Section d6b: if explanted, give date: not applicable, as cutter is not an implantable device.Section h3-other (81): the vitrectomy cutter was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
It was reported that the devices were discarded and should not be expected.No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
DISPOSABLE 23GA VITRECTOMY CUTTER
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
MEDICAL INSTRUMENT DEVELOPMENT LABS INC (MIDLABS)
557 mccormick street , ca , usa
san leandro CA 94577
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18531275
Report Number3012236936-2024-00127
Device Sequence Number7557550
Product Code MLZ
UDI-Device Identifier05050474534100
UDI-Public(01)05050474534100(17)250929(10)60399739
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K081681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/29/2025
Device Model NumberNGP0023
Device Catalogue NumberNGP0023
Device Lot Number60399739
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WHITESTAR SIGNATURE PRO SERIAL NUMBER UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown